# SDR CA121009010

- Difficulty date: October 5, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Garrtt TPE33111U
- System (JASC): 7250 · Turbine Section
- Part: Nut
- Part number: 31080661
- Condition: Binding
- Location: Engine Shaft
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ENGINE ASSEMBLY, THE TURBINE BEARING WAS FOUND TO BE BINDING AFTER THE MAIN SHAFT STRETCH OR TURBINE NUT TORQUING PROCEDURE WAS COMPLETED.  THE ROLLERS OF THE BEARING WOULD BIND IN THE INNER RACE "U" CHANNEL.  THE TURBINE NUT WAS NEW.  THE BEARING WAS NOT REPLACED AT THIS HSI AND HAD BEEN IN SERVICE AND INSPECTED SERVICEABLE. THE MAIN SHAFT WAS THEN UN-STRETCHED AND THE BEARING WAS FREE. THE MAIN SHAFT WAS RE-STRETCHED WITH ANOTHER NEW REPLACEMENT NUT AND THE BEARING REMAINED FREE. ASSY CONTINUED AS NORMAL. THIS PROBLEM WITH THE TURBINE NUT PINCHING THE BEARING HAS BEEN FOUND IN THE PAST. THE CAUSE HAS NOT YET BEEN DETERMINED BY THE MFG.  WE HAVE TAKEN VIDEO OF THE BOTH THE BINDING AND FREE BEARING CONDITIONS.  THE POTENTIAL HAZARD IS THAT THE ENGINE COULD HAVE BEEN ASSEMBLED WITH THE DEFECTIVE NUT AND PUT INTO SERVICE. THE BEARING WOULD EVENTUALLY FAIL CONTAMINATING THE OIL, RUBBING OUT THE TURBINE, CAUSING LOSS OF ENGINE POWER AND ULTIMATELY ENGINE FAILURE WITH POSSIBLE UNCONTAINED TURBINE FAILURE.
